Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Can erection problem and frequent urination be signs of prostate cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1230 Questions
I have typically been very healthy. I see my Dr regularly (at least annually). I have not had a prostate exam in 5 years. Last visit, I had perfect blood work, including PSA. Recently, within the last year, I have had slightly more frequent visits to bathroom to urinate, and pressure slowing. i assume typical of my age. Not that bad though. I have never had an issue with erection or sexual activity. Until last night. Started fine, but really could not maintain an erection adequate to complete. i take blood pressure, cholesterol medicine daily and use a testosterone cream (for past year). I see my Dr in a week, but wanted your thoughts. Should I be worried about prostate cancer or is that more rare and my issues are typical for 50 year old man.
Posted Mon, 3 Feb 2014 in General Health
Answered by Dr. Vaishalee Punj 22 hours later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX I have read you query and I need more details about your symptoms and the medicines that you are taking to be better able to help. When was the blood work done? Was it before the symptoms started? An isolated episode of losing erection is not worrisome, though some of the blood pressure medicines are known to cause it. Now coming to the increased frequency of urination, it is more commonly caused by an infection in the urine. Though there can be other causes too like diabetes, enlarged prostate etc. Thus I think that you should get a complete urine examination done. You will need to be evaluated for urinary frequency. If cause is not found on urine exam, you will need blood tests repeated for kidney function tests like blood urea nitrogen and serum creatinine, PSA, fasting blood glucose, etc. A renal ultrasound may be useful too. Prostate cancer is an uncommon condition and will be associated with other symptoms including malaise, weight loss, alongwith urinary complaints. Your description of your complaints does not fit with prostate cancer. The symptoms of prostate enlargement include both irritative and obstructive symptoms. Irritative symptoms include pain while urination, frequency, increased urination at night. Obstructive symptoms include delay in starting the stream of urine, straining during urination, decreased force and caliber of urinary stream, a sense of incomplete emptying, stream interruption. Let us see what shows up on urine examination. Next step can be taken accordingly. Regards Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Can erection problem and frequent urination be signs of prostate cancer? 23 hours later
Thank you. The medications I am taking are: Zocor Lisenopril (Blood Pressure) A Testosterone cream The last blood work up I received was about a year ago. and yes, that was before the symptoms started. I do have an appointment int he morning to draw blood and then will have a follow-up visit with Dr. next Tuesday for a typical physical. I turn 50 in a month, so I'm sure it's time for additional testing, like colonoscopy, etc.
Answered by Dr. Vaishalee Punj 2 hours later
Brief Answer: Hi again Detailed Answer: Hi again Thanks for sending the details about your medicine intake. Lisinopril can cause mild diuresis that means increased frequency of urination. Thus it may be the probable cause after ruling out other causes by urine analysis and other tests. Yes, you should go for screening tests for various conditions. Being in the age group does not mean that you will get the condition but ruling them out with the tests is a good idea. Regards Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor